Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 105, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 21, 2010, 6:29 PM EDT for Middlesex County, Monmouth County, Somerset County, New Jersey. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 21, 2010, 7:14 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Middlesex County, NJ, Monmouth County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 60 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:31 PM EDT | TSTM WND DMG | 2 Se Middlesex, NJ | TREE DOWN IN MIDDLESEX BOROUGH |
| Jul 21, 6:45 PM EDT | HAIL 0.88 | Edison, NJ | HAIL WAS ESTIMATED TO BE NICKEL SIZE IN THE EDISON AND WOODBRIDGE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 1:32 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS51 KPHI 212229
SVRPHI
NJC023-025-035-212330-
/O.NEW.KPHI.SV.W.0105.100721T2229Z-100721T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
THIS INCLUDES THE CITY OF SANDY HOOK...
NORTHEASTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
THIS INCLUDES THE CITIES OF...PERTH AMBOY...NEW BRUNSWICK...
EAST CENTRAL SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 730 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMERSET...OR NEAR NEW BRUNSWICK...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW BRUNSWICK AND EDISON AROUND 640 PM EDT...
EAST BRUNSWICK AROUND 645 PM EDT...
SAYREVILLE AROUND 650 PM EDT...
OLD BRIDGE AROUND 700 PM EDT...
MATAWAN AND ROBERTSVILLE AROUND 705 PM EDT...
MORGANVILLE AROUND 710 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4041 7400 4041 7399 4014 7401 4053 7460
4063 7447 4061 7443 4059 7444 4060 7438
4055 7424 4047 7427 4045 7422 4046 7412
4041 7402 4043 7400 4047 7401 4046 7398
4041 7399
TIME...MOT...LOC 2229Z 307DEG 22KT 4052 7450
$$
NIERENBERG2 follow-up statements
446
WWUS51 KPHI 212256
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT WED JUL 21 2010
NJC035-212305-
/O.CAN.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
SOMERSET NJ-
656 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SOMERSET COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY,
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
4045 7422 4046 7412 4041 7402 4043 7400
4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2255Z 295DEG 18KT 4046 7430
$$
NJC023-025-212330-
/O.CON.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
MIDDLESEX NJ-MONMOUTH NJ-
656 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MONMOUTH AND CENTRAL MIDDLESEX COUNTIES...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
SAYREVILLE...OR NEAR PERTH AMBOY...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAURENCE HARBOR BY 705 PM EDT...
KEYPORT...CLIFFWOOD BEACH...MATAWAN AND STRATHMORE BY 710 PM EDT...
UNION BEACH BY 715 PM EDT...
NORTH MIDDLETOWN...KEANSBURG AND HOLMDEL BY 720 PM EDT...
MIDDLETOWN BY 725 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS, FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
4045 7422 4046 7412 4041 7402 4043 7400
4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2255Z 295DEG 20KT 4046 7430
$$
GORSE360
WWUS51 KPHI 212314
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 PM EDT WED JUL 21 2010
NJC023-025-212324-
/O.CAN.KPHI.SV.W.0105.000000T0000Z-100721T2330Z/
MIDDLESEX NJ-MONMOUTH NJ-
714 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONMOUTH AND
CENTRAL MIDDLESEX COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
LAT...LON 4014 7401 4047 7449 4055 7424 4047 7427
4045 7422 4046 7412 4041 7402 4043 7400
4047 7401 4046 7398 4041 7399
TIME...MOT...LOC 2314Z 295DEG 20KT 4041 7417
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 3:40 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT WED JUL 21 2010 .SYNOPSIS... A WEAK FRONTAL TROUGH WILL CROSS THE AREA THIS EVENING AND MOVE OFF TO THE SOUTH AND EAST LATER TONIGHT INTO THURSDAY. HIGH PRESSURE AND SOMEWHAT DRIER AIR WILL BUILD INTO OUR AREA THURSDAY. A WARM FRONT IS EXPECTED TO CROSS THE AREA FRIDAY AND BRING HOT AND HUMID WEATHER FOR MUCH OF THE WEEKEND. A STRONG COLD FRONT IS FORECAST TO CROSS THE AREA LATE SATURDAY NIGHT OR SUNDAY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA WITH A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR FOR THE EARLY PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HOT AND HUMID CONDITIONS PREVAIL AROUND THE AREA THIS AFTERNOON. HEAT INDICES ARE WELL INTO THE 90S IN MANY SECTIONS. WITH A VERY UNSTABLE ATMOSPHERE, THE STORM PREDICTION CENTER HAS PLACED ALL BUT OUR SOUTHERN SECTIONS IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. IT NOW APPEARS THAT OUR NORTHERN SECTIONS WILL HAVE THE MOST TSTM ACTIVITY DURING THE LATE AFTERNOON AND EVENING HOURS. FARTHER SOUTH, SCATTERED CONVECTION IS EXPECTED. ANY STORMS THAT FORM IN THE WATCH AREA COULD BE ACCOMPANIED BY DAMAGING WINDS AND HAIL. THE ACTIVITY WILL TAPER OFF AND END BY OR SHORTLY AFTER MIDNIGHT. THAT WILL LEAVE US WITH CLEARING SKIES. LOW TEMPERATURES TONIGHT IN THE 60S TO LOWER 70S. && .SHORT TERM /6 AM THURSDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BRING US A SLIGHTLY DRIER AND MORE STABLE AIRMASS THURSDAY. IT WILL BE THE ONLY DAY THIS WEEK WHEN THERE WILL BE NO MENTION OF PRECIPITATION. UNFORTUNATELY, THE AIRMASS WILL NOT BRING COOLER TEMPERATURES TO THE REGION. HIGHS WILL BE IN THE 80S TO LOWER 90S. WITH THE HIGH PARKED OVER US THURSDAY NIGHT, SKIES WILL BE MOSTLY CLEAR. OVERNIGHT LOWS WILL BE IN THE 60S TO LOWER 70S. A WARM FRONT WILL CROSS THE AREA FRIDAY INTO FRIDAY NIGHT. THIS WILL BRING BACK THE THREAT FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BEGIN TO INCH UP ON FRIDAY WITH HIGHS IN THE 80S NORTH TO THE LOWER AND MID 90S SOUTH. TEMPERATURES FRIDAY NIGHT WILL HAVE A DIFFICULT TIME DROPPING, WITH READINGS IN THE UPPER 60S AND 70S. SATURDAY WILL BE A BRUTALLY HOT AND HUMID DAY WITH HIGHS AROUND 90 NORTH AND IN THE MID TO UPPER 90S SOUTH. HEAT INDICES WILL RANGE FROM THE MID 90S NORTH TO NEAR 110 IN OUR SOUTHERN AND URBAN AREAS. HEAT ADVISORIES/WARNINGS ARE LIKELY, IF THESE READINGS DO ACTUALLY OCCUR. SINCE IT IS THE THIRD DAY OF OUR FORECAST PERIOD, NO HEADLINES WILL BE ISSUED AT THIS TIME. IT WILL CONTINUE TO BE COVERED IN THE HWO AS AN OUTLOOK. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE GENERAL CONSENSUS FOR THIS TIME FRAME IS FOR A LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES TO THE CENTRAL ROCKIES. SOME UPPER-LEVEL TROUGHING THEN IS MAINTAINED FROM THE MIDWEST TO THE NORTHEAST. AS THE UPPER-LEVEL FLOW BUCKLES SOME DURING THE COURSE OF THIS TIME FRAME, THE UPPER-LEVEL TROUGH MAY TEND TO AMPLIFY ACROSS THE NORTHEAST AS THE RIDGE ACROSS THE SOUTH EXPANDS TOWARD THE HIGH PLAINS. THERE ARE SOME UNCERTAINTIES INVOLVED ESPECIALLY WITH THE DETAILS THIS FAR OUT IN TIME, AND THIS IS MOSTLY TIED TO THE TIMING OF THE SHORT WAVE ENERGY AND ASSOCIATED SURFACE LOWS AND FRONTS. TAKING INTO AN ACCOUNT THE OUTLIER SOLUTIONS REGARDING A QUICKER TIMING OF THE FRONTS, HPC WENT WITH A BLEND OF THE CANADIAN AND GFS PARALLEL TO START, THEN SWITCHED TO A BLEND OF THE GFS PARALLEL AND ECMWF ENSEMBLE MEAN MONDAY NIGHT ONWARD. WE GENERALLY FOLLOWED HPC GUIDANCE, ALTHOUGH DID SOME BLENDING OF CONTINUITY SATURDAY NIGHT AND SUNDAY GIVEN THE TIMING UNCERTAINTY OF THE COLD FRONT. BASED ON THE ABOVE, A RATHER HOT AIRMASS IS EXPECTED TO BE IN PLACE SATURDAY NIGHT INTO SUNDAY. THIS WILL PROBABLY ALLOW FOR SOME SORT OF A LEE SIDE TROUGH IN THE VICINITY SOUTH OF THE WARM FRONT. AS OF NOW, THE WARM FRONT LOOKS TO BE POSITIONED NORTH OF OUR REGION BY 12Z SUNDAY AS A SURFACE LOW LIFTS ACROSS THE EASTERN GREAT LAKES. THIS SURFACE LOW THEN SLIDES TO THE CANADIAN MARITIMES SUNDAY NIGHT INTO EARLY MONDAY, PULLING A COLD FRONT EVENTUALLY ACROSS OUR AREA. GIVEN THE LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTH, THIS BOUNDARY SHOULD TEND TO STALL IN AN EAST-WEST FASHION MONDAY AND TUESDAY AS A SURFACE HIGH BUILDS ACROSS THE GREAT LAKES. AS CYCLOGENESIS TENDS TO TAKE SHAPE LATE TUESDAY AND WEDNESDAY IN THE CENTRAL PLAINS, THE AFOREMENTIONED BOUNDARY SHOULD BEGIN TO MIGRATE NORTHWARD AS A WARM FRONT UNDER A GRADUALLY INCREASING WAA REGIME. THE MAIN PUSH OF THE WAA ATTM APPEARS TO STAY WEST OF OUR AREA LATE TUESDAY AND WEDNESDAY. THEREFORE, WE WILL GO WITH A DRY FORECAST WITH THE EXCEPTION OF SLIGHT CHC POPS FOR ANY LEFTOVER CONVECTION SUNDAY EVENING WITH THE FRONT. DEPENDING ON THE COLD FRONT TIMING AND POTENTIAL CLOUD COVER, SUNDAY COULD BE ANOTHER RATHER HOT AND HUMID DAY BEFORE RELIEF ARRIVES FROM THE NORTHWEST. && .AVIATION /20Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONVECTION IS STARTING TO FIRE AHEAD OF THE PRE FRONTAL TROUGH AS INSTABILITY INCREASES. SO FAR...THE WEAK MID LEVEL CAP REMAINS IN PLACE...AND THE ACTIVITY IS FALLING APART AS IT MOVES EAST. AS HEATING CONTINUES AND SYNOPTIC SCALE ASCENT INCREASES...THE CAP WILL BE REMOVED. FOR NOW...HAVE INDICATED CB REMARKS AS THE CAP REMAINS IN PLACE. WILL HAVE TO ADD THUNDERSTORMS TO THE FORECAST AFTER 2100 UTC AS THE CAP IS REMOVED. WOULD EXPECT TO SEE SCATTERED CONVECTION THROUGH ABOUT 0000 UTC. AFTER THIS...THERE MAY BE A BROKEN LINE OF CONVECTION THROUGH 0300 UTC...AND THIS COULD AFFECT ALL OF THE TERMINALS. WOULD EXPECT VFR CONDITIONS OUTSIDE OF CONVECTION....WITH LOCALIZED IFR CONDITIONS NEAR THE CONVECTION. THE SURFACE FRONT ASSOCIATED WITH THE CONVECTION SHOULD CROSS THE REGION BETWEEN 0300 UTC AND 0600 UTC FROM WEST TO EAST. BEHIND THE FRONT...WINDS WILL SHIFT ANDS COULD GUST BRIEFLY...BUT THIS WAS NOT INCLUDED IN THE FORECAST. THE GRADIENT DROPS OFF QUICKLY BEHIND THE FRONT...AND THIS COULD ALLOW FOG TO DEVELOP AT KRDG AND KMIV...ESPECIALLY IF THESE LOCATIONS SEE RAIN. AT THIS POINT...WOULD EXPECT NOTHING LESS THAN 4 SM WITH THE FOG THROUGH 1200 UTC. OUTLOOK... VFR CONDITIONS ARE EXPECTED THURSDAY. CONVECTIVE TEMPERATURES MAY BE OUT OF REACH AS THE LOW LEVEL MOISTURE IS SCOURED BY THE FRONT. HAVE INCLUDED A MENTION...BUT NO MORE THAN A FEW CUMULUS EXPECTED. WINDS MAY GUST TO NEAR 20 KNOTS FOR A TIME FROM MID MORNING TO EARLY AFTERNOON THURSDAY. VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT AND FRIDAY. THERE COULD BE A FEW THUNDERSTORMS WITH A WARM FRONTAL PASSAGE FRIDAY AFTERNOON AND EVENING...AND PERHAPS A FEW SATURDAY. THERE IS A BETTER CHANCE OF MVFR/IFR CONDITIONS IN THUNDERSTORMS LATER IN THE WEEKEND. && .MARINE... THE SOUTHWEST GRADIENT IS PRODUCING WIND GUSTS TO 15 KNOTS AT TIMES...AND THIS IS KEEPING THE SEA BREEZE CIRCULATIONS AT BAY. THE GRADIENT MAY INCREASE A BIT AHEAD OF THE COLD FRONT TONIGHT...BUT NOT EXPECTING WIND GUSTS MORE THAN 20 KNOTS. AS THE FRONT PASSES...THERE MAY BE A SMALL WINDOW FOR WIND GUSTS TO NEAR 25 KNOTS (CLOSE TO 0700 UTC). RIGHT NOW...IT DOES NOT APPEAR TO BE ENOUGH FOR A HEADLINE...BUT MAY HAVE TO BE WATCHED LATER TONIGHT. WINDS WILL DROP OFF THURSDAY AS THE GRADIENT RELAXES IN THE AFTERNOON. IN FACT...IT MAY DROP OFF ENOUGH FOR SEA AND LAND BREEZES IN THE MID TO LATE AFTERNOON. AS THE WEAK HIGH PRESSURE CENTER GETS OFFSHORE THURSDAY NIGHT...WINDS WILL BACK TO THE SOUTHWEST...AND MAY GET TO NEAR 15 KNOTS. EXPECTING A WARM FRONTAL PASSAGE FRIDAY AFTERNOON. THIS WILL ALLOW THE SOUTH SOUTHWEST FETCH TO INCREASE...AND SEAS COULD GET CLOSE TO 5 FEET IN THE NORTHERN WATERS FRIDAY AFTERNOON OR FRIDAY EVENING. IN ADDITION...THE GRADIENT COULD ALLOW WINDS TO GUST TO 20 KNOTS. THIS WILL ULTIMATELY BE DETERMINED BY THE DEPTH OF THE MIXED LAYER...WHICH IS OFTEN LOWER IN WARM AIR ADVECTION. MAY SEE THE GRADIENT INCREASE ENOUGH FOR WINDS TO GET BACK TO SMALL CRAFT LEVELS INT HE SOUTHWEST FLOW AHEAD OF THE COLD FRONT. AGAIN... THIS WILL BE DETERMINED BY THE DEPTH OF MIXED LAYER...BUT THE SOUTHWEST FLOW COULD BE MORE CONDUCIVE TO MIXING FOR SATURDAY NIGHT. && .CLIMATE... RECORD HIGHS THIS WEEKEND OF WHICH SEVERAL COULD BE CHALLENGED. PHL 7/24 95-1987 AND PREV YEARS PHL 7/25 96-1999 ACY 7/24 93 1987 AND PREV YEARS ACY 7/25 97 1965 ILG 7/24 95 1987 ILG 7/25 99 1894 ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL. 81.7 THRU THE 20TH OR 4.3 ABOVE NORMAL. EVEN TODAYS LACK OF 90 IN PHL DUE TO MIDDAY SHOWER/CLOUD DEBRIS DID NO DAMAGE TO THE OVERALL NOTABLY SECOND CONSECUTIVE VERY HOT MONTH. WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872 82.4 1872 82.1 1994 81.5 1995 81.4 1955 AND 1993 OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL THROUGH AT LEAST SUNDAY. OUR FORECAST CCFPHI THROUGH 7/27 TOGETHER WITH THE FTPRHA GFS 2M MAX/MIN TEMP FOR THE 28TH-31ST OFFERS A MONTHLY AVG TEMP OF AROUND 81.8...OR SOMEWHERE IN THE TOP 5 OR SO GROUP FOR JULY. LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2. ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10 ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RPW NEAR TERM...RPW SHORT TERM...RPW LONG TERM...GORSE AVIATION...HAYES MARINE...HAYES CLIMATE...DRAG
Hazardous weather outlook, Jul 21, 1:40 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 140 PM EDT WED JUL 21 2010 DEZ001-NJZ015-017>019-PAZ067>071-221745- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 140 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 105 DEGREES SATURDAY AFTERNOON. AN EXCESSIVE HEAT WATCH AND/OR EXCESSIVE HEAT WARNING MAY BE NEEDED FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-NJZ001-007>010-012>014-016-020-026-027-PAZ054-055-060>062- 221745- CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 140 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ021>025-221745- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 140 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-452>455-221745- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 140 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-450-451-221745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 140 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 21, 1:32 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT WED JUL 21 2010
MDZ012-015-019-211830-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
132 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNE'S AND TALBOT
COUNTIES...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 5 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...STEVENSVILLE
SOUTH AROUND 200 PM...CHESTER...OVERTON AROUND 215 PM...GRASONVILLE
AND QUEENSTOWN AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW CLOUD TO GROUND LIGHTNING STRIKES CAN NOT BE RULED OUT EITHER.
LAT...LON 3904 7631 3899 7624 3900 7618 3903 7625
3910 7624 3895 7599 3874 7625 3880 7632
3887 7625 3882 7621 3883 7620 3894 7624
3890 7625 3893 7628 3890 7629 3891 7632
3887 7632 3884 7638 3885 7639
HEAVENERSpecial weather statement, Jul 21, 5:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT WED JUL 21 2010
NJZ001-007>010-PAZ054-055-061-062-212300-
CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
556 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT CARBON...HUNTERDON...LEHIGH...
MONROE...MORRIS...NORTHAMPTON...SOMERSET...SUSSEX AND WARREN
COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR SAYLORSBURG...GILBERT AROUND
615 PM...EAST BANGOR...ROSETO AROUND 630 PM...GREAT MEADOWS...GREAT
MEADOWS-VIENNA AROUND 645 PM...BUDD LAKE AND NETCONG AROUND 700 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE FROM THIS STORM.
LAT...LON 4111 7505 4109 7503 4109 7501 4102 7482
4080 7440 4046 7459 4065 7523 4047 7550
4070 7586 4074 7578 4082 7591 4122 7533
NIERENBERGSpecial weather statement, Jul 21, 6:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 PM EDT WED JUL 21 2010
NJZ010-012-212300-
MIDDLESEX NJ-SOMERSET NJ-
616 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND SOMERSET
COUNTIES...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOMERVILLE PRODUCING 40 TO 50 MPH
WINDS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR SOCIETY
HILL...MIDDLESEX AROUND 630 PM...EDISON AND PERTH AMBOY AROUND 645
PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4049 7425 4048 7428 4050 7428 4048 7429
4054 7471 4066 7468 4063 7452 4063 7441
4062 7441 4059 7444 4060 7431 4059 7429
4060 7423 4059 7420
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:03 PM EDT | Special Weather Statement | PHI | Salem | 57 min |
| Jul 20, 11:07 PM EDT | Special Weather Statement | PHI | Atlantic | 53 min |
| Jul 21, 5:56 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Warren | 64 min |
| Jul 21, 6:16 PM EDT | Special Weather Statement | PHI | Somerset | 44 min |
| Jul 21, 7:49 PM EDT | Special Weather Statement | PHI | Hunterdon | 56 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.